MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC
Model Number C07040ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 10/13/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that the patient was implanted the smart control stent in the target lesion without any issue.Two years later, the patient had claudication on the right leg and occlusive thrombosis was confirmed in the stent.A fogarty procedure was performed the next day and the patient recovered.Three years after the procedure, the patient expired.The patient¿s death is unknown.The target lesion was the distal portion of the right superficial femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.This is a case from (b)(4) smart pms for sfa and the case number is (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
It was reported that the patient was implanted the smart control stent in the target lesion without any issue.Two years later, the patient had claudication on the right leg and occlusive thrombosis was confirmed in the stent.A fogarty procedure was performed the next day and the patient recovered.Three years after the procedure, the patient expired.The patient¿s death is unknown.The target lesion was the distal portion of the right superficial femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was 99%.The length of the lesion is 20mm.There was not more than one stent placed.This is a case from (b)(4) smart pms for sfa and the case number is (b)(4).The product was not returned for analysis.A device history record review of lot 15624207 was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan and that there were no anomalies during the manufacturing.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint could not be confirmed and no determination of possible contributing factors could be made.In-stent restenosis (isr) is associated with the progression of atherosclerotic disease and is a known potential adverse event following stent implantation and does not represent a device failure.Intra-arterial stent placement is a treatment of the disease process, it is not a preventive or cure for the progression of symptoms of atherosclerotic artery disease.Vessel occlusion, restenosis, intimal hyperplasia or recurrent strictures are well known documented potential complications of this type of procedure and are listed in the ifu as such.In the literature, in-stent stenosis rates range from 11% to 39% from 6 to 12 months after stent placement.Rates were higher in older patients with more severe atherosclerosis and depended on the type of stenosis treated.Isr is more prevalent in ostial stent placement procedures.Stenoses in stents are usually treated with intrastent pta or placement of a second stent.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.The dhr reviews does not suggests that the reported failures could be related to the manufacturing process of the unit.Therefore no corrective action will be taken.

Brand Name
SMART CONTROL, ILIAC 7X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7060435
Report Number9616099-2017-01624
Device Sequence Number19172018
Product Code NIO
UDI-Device Identifier20705032023792
UDI-Public20705032023792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Model NumberC07040ML
Device Catalogue NumberC07040ML
Device Lot Number15624207
Was Device Available for Evaluation? No
Distributor Facility Aware Date10/30/2017
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer11/29/2017
12/28/2017
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date11/30/2017
12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 7FRGUIDING SHEATH: 6FRGUIDEWIRE: 0.014
Patient Weight54